I'm 36 years old with really a good head of hair except for some very slight thinning in a small part of the crown -- nothing wrong at the temples - so I consider myself very lucky to be approaching 40 with 20 something-hair. I have maybe a handful of grays here and there but I like them. I'd love to rock the salt-n-pepper at some point.
However, like so many of you out there I wanted to be proactive about thinning hair so I've started reading about it because I was considering an approach of: Rogaine, Propecia, and Nizoral shampoo (OTC).
Now the Rogaine foam (I think it's 5% minoxodil?) and Nizoral I started about a month ago and that's been really really easy. The Nizoral I use 3x a week tops because it can irritate a little but the Rogaine I use every day and on occassion I'll skip a day. Because I have minor thinning I'm not really checking for progress, I'll just do it and check it every few months or so.
Now -- I was ready to finally add Propecia to the regimen which means a doctor's visit. I really didn't want to see a doc so I looked online to see if I could get the pills without a prescription so I did a Google on it and yes, it looks like you can get it without a prescription from some sleazy looking companies.
So then one of the results was "propecia side effects" so I checked it out and was thinking, ehh maybe headaches or something stupid... Then I started reading about significant concerns with ED, but I thought it's probably a really small percentage and with my crazy libido, it's not gonna happen to me.
But then I even came across a website dedicated to potential and possibly "proven" long-term ED from propecia. I swear this is not SPAM - I wouldn't waste my time on a Friday night spamming for some website.
Anyway, after a real Swiss study they had to update the Propecia leaflet document (in Switzerland) to include the following in the Possible Side Effects section:
* difficulty having an erection after discontinuation of treatment
* infertility has been reported in men who took finasteride for long time and had other risk factors that may affect fertility
Is the above a real concern for anyone?? I
And here's just one post:
Is this happening to anyone here??